MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNISTIK 3 COMFORT; LANCET

OWEN MUMFORD LIMITED UNISTIK 3 COMFORT; LANCET
Model Number AT 1042
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Anxiety (2328); Discomfort (2330); Patient Problem/Medical Problem (2688)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This lot number was not distributed in the us, however, the same model, at 1042 unistik 3 comfort is distributed in the us.
 
Event or Problem Description
Owen mumford limited was notified of event on 08 sep 2018 (b)(6).A nurse took a blood sample of a baby in neonatology service with the unistik 3 comfort device.When she was removing her gloves she was injured with the device.She has a mark on the thumb with extensive bleeding, as the needle did not retract entirely into the body of the device.She has not received any follow-up and treatment in terms of serology post nsi, as the patient was negative.
 
Additional Manufacturer Narrative
Although this lot number of the unistik 3 device had not been distributed in the us, the same model has been in distribution and therefore the event was reported.An investigation was opened on 25 sep 2018 to cover several complaints over a 2 month period stating that unistik 3 comfort device needles were not retracting after use.Full report attached (inv-18-00064 rev 01).- attachment: [inv-18-00064 rev.01.Pdf].

Brand Name
UNISTIK 3 COMFORT
Common Device Name
LANCET
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key7945160
Report Number8021764-2018-00004
Device Sequence Number1355783
Product Code FMK
UDI-Device Identifier00384701042034
UDI-Public00384701042034
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
Report Date (Section F) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Model NumberAT 1042
Device Lot Number028163
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/10/2018
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer09/08/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA10/08/2018